MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCFL174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Chest Pain (1776); Ischemic Heart Disease (2493)
Date of Event 01/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation and the patient experienced chest pain / st elevation that required prolonged hospitalization.During an ablation procedure for the treatment of supraventricular tachycardia type avnrt, the electrophysiologist performed ablations in various places in the right atrium using a 4mm navistar catheter that did not result in cessation of the arrhythmia.For this reason, the electrophysiologist decided to move forward with working with the same catheter (4mm navistar), to ablate in the left atrium, in order to try to stop the arrhythmia and began performing ablations in the left atrium as well.Since the arrhythmia was not stopped, the electrophysiologist decided to continue ablating in the left atrium with a thermocool smarttouch sf catheter.Between the 24th and 25th ablation session (this number includes the total burns in the right and left atrium together with both types of catheters), st-segment elevations were observed on the patient's electrocardiogram (ecg) and the patient felt chest pain.It should be noted that st elevations indicate a lack of blood supply to the heart muscle as a result of damage to a blood vessel or narrowing of a blood vessel.The electrophysiologist decided to call in catheterization.Physicians to perform a coronary catheterization to examine whether there was damage to the blood vessels.During the catheterization, no damage to the blood vessels that feed the heart was observed.The procedure was completed without stopping the arrhythmia.It was reported that the patient was feeling well, and fully recovered.However, the patient required an extended hospitalization.When asked about the doctors' explanation for the cause of the incident, the doctors speculated that a temporary narrowing may have occurred in one of the blood vessels, or that an air bubble might have entered the blood vessel from the introducing sheath, through which the navistar 4mm catheter and the thermocool smarttouch sf catheter were introduced to the left atria, and through which irrigation was performed during the procedure.The "sleeve" is not from biosense webster inc., and the irrigation bag emptied during the procedure, and it appeared that there was air in it.Another assumption put forward by the doctors was that the incident was caused by mechanical pressure that may have been applied when using the catheter.At no point was there any allegation of a malfunction in the operation of the catheters.This event is being reported as a conservative measure since the cause of the st elevation is unknown and the suspected causes were just theories and were not confirmed.Additionally, since the physician believed the cause is the mechanical pressure caused by the catheter, the event is captured under both ablation catheters.Additionally, the catheterization was diagnostic, and no intervention was reported.Follow up is being conducted to clarify.
 
Additional Manufacturer Narrative
On 17-mar-2025, additional information was received.The patient did not have coronary stenosis or thrombus that required percutaneous coronary intervention (pci).The heart catheterization was strictly diagnostic.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21454714
Report Number2029046-2025-00539
Device Sequence Number19923508
Product Code DRF
UDI-Device Identifier10846835000610
UDI-Public(01)10846835000610(17)270626(10)31375747M
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNS7TCFL174HS
Device Lot Number31375747M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2025
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-WW.; THMCL SMTCH SF BID, TC, D-F.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale